MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Intraocular Pressure Increased (1937)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A literature article revealed that an ophthalmic silicone oil used in a vitrectomy surgery, sometimes restore in the retina might increase in intraocular pressure due to emulsification of the oil if it remains in the eye for a long period of time, it was removed a short time after surgery but in some cases it might remain at the bottom of the corner angle and be observed as translucent granules.Patients with a long intraocular lens and high intraocular pressure before silicone oil removal were more likely to have more silicone oil remaining, which might lead to an increase in intraocular pressure, and require thorough cleaning.
 
Additional Manufacturer Narrative
The initial decision to report was incorrect resulting in the initial report being submitted in error.This event of silicone oil remaining in eye, which might lead to an increase in intraocular pressure, and observed as translucent granules, requiring thorough cleaning, do not meet the criteria for reporting and are not considered serious adverse events.Hence no further reports will be scheduled under 1610287-2024-00033.The manufacturer internal reference number is: (b)(4).

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19709567
Report Number1610287-2024-00033
Device Sequence Number3116150
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public00380656011873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065601187
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown